Rational BV-algebra in string topology
Bulletin de la Société Mathématique de France, Volume 136 (2008) no. 2, p. 311-327

Let M be a 1-connected closed manifold of dimension m and LM be the space of free loops on M. M.Chas and D.Sullivan defined a structure of BV-algebra on the singular homology of LM, H * (LM;k). When the ring of coefficients is a field of characteristic zero, we prove that there exists a BV-algebra structure on the Hochschild cohomology HH * (C * (M);C * (M)) which extends the canonical structure of Gerstenhaber algebra. We construct then an isomorphism of BV-algebras between HH * (C * (M);C * (M)) and the shifted homology H *+m (LM;k). We also prove that the Chas-Sullivan product and the BV-operator behave well with a Hodge decomposition of H * (LM).

Soit M une variété simplement connexe compacte sans bord de dimension m. Désignons par LM l’espace des lacets libres sur M. M. Chas et D. Sullivan ont défini une structure de BV-algèbre sur l’homologie singulière H * (LM;k). Lorsque l’anneau des coefficients k est un corps de caractéristique nulle, nous établissons l’existence d’une structure de BV-algèbre sur la cohomologie de Hochschild HH * (C * (M);C * (M)) qui étend la structure canonique d’algèbre de Gerstenhaber. De plus nous construisons un isomorphisme de BV-algèbres entre H *+m (LM;k) et HH * (C * (M);C * (M)). Finalement nous démontrons que le produit de Chas-Sullivan ainsi que le BV-opérateur sont compatibles avec la décomposition de Hodge de H * (LM;k).

DOI : https://doi.org/10.24033/bsmf.2558
Classification:  55P35,  54N33,  81T30
Keywords: string homology, rational homotopy, Hochschild cohomology, free loop space homology
@article{BSMF_2008__136_2_311_0,
     author = {F\'elix, Yves and Thomas, Jean-Claude},
     title = {Rational BV-algebra in string topology},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {136},
     number = {2},
     year = {2008},
     pages = {311-327},
     doi = {10.24033/bsmf.2558},
     zbl = {1160.55006},
     mrnumber = {2415345},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2008__136_2_311_0}
}
Félix, Yves; Thomas, Jean-Claude. Rational BV-algebra in string topology. Bulletin de la Société Mathématique de France, Volume 136 (2008) no. 2, pp. 311-327. doi : 10.24033/bsmf.2558. http://www.numdam.org/item/BSMF_2008__136_2_311_0/

[1] J.-L. Brylinski - Loop spaces, characteristic classes and geometric quantization, Progress in Mathematics, vol. 107, Birkhäuser, 1993. | MR 1197353 | Zbl 0823.55002

[2] D. Burghelea & M. Vigué-Poirrier - « Cyclic homology of commutative algebras I », Proceedings of the Meeting on Algebraic Homotopy, Louvain, 1986, Lectures Notes in Math. 1318 (1988), p. 51-72. | MR 952571 | Zbl 0666.13007

[3] M. Chas & D. Sullivan - « String topology », preprint arXiv:math.GT/9911159, 1999.

[4] D. Chataur - « A bordism approach to string topology », Int. Math. Res. Not. 46 (2005), p. 2829-2875. | MR 2180465 | Zbl 1086.55004

[5] R. L. Cohen & J. D. S. Jones - « A homotopy theoretic realization of string topology », Math. Ann. 324 (2002), p. 773-798. | MR 1942249 | Zbl 1025.55005

[6] R. L. Cohen, J. D. S. Jones & J. Yan - The loop homology algebra of spheres and projective spaces, Progr. Math., vol. 215, Birkhäuser, 2004. | MR 2039760 | Zbl 1054.55006

[7] Y. Félix, S. Halperin & J.-C. Thomas - Differential graded algebras in topology, North-Holland, 1995. | MR 1361901 | Zbl 0868.55016

[8] -, Rational homotopy theory, Graduate Texts in Mathematics, vol. 205, Springer, 2001. | MR 1802847

[9] Y. Félix, L. Menichi & J.-C. Thomas - « Gerstenhaber duality in Hochschild cohomology », J. Pure Appl. Algebra 199 (2005), p. 43-59. | MR 2134291 | Zbl 1076.55003

[10] Y. Félix & J.-C. Thomas - « Monoid of self-equivalences and free loop spaces », Proc. Amer. Math. Soc. 132 (2004), p. 305-312. | MR 2021275 | Zbl 1055.55010

[11] Y. Felix, J.-C. Thomas & M. Vigué-Poirrier - « The Hochschild cohomology of a closed manifold », Publ. Math. Inst. Hautes Études Sci. 99 (2004), p. 235-252. | Numdam | MR 2075886 | Zbl 1060.57019

[12] Y. Félix, J.-C. Thomas & M. Vigué-Poirrier - « Rational string topology », J. Eur. Math. Soc. (JEMS) 9 (2007), p. 123-156. | MR 2283106 | Zbl 1200.55015

[13] K. Fujii - « Iterated integrals and the loop product », preprint arXiv:math/07040014.

[14] M. Gerstenhaber - « The cohomology structure of an associative ring », Ann. of Math. (2) 78 (1963), p. 267-288. | MR 161898 | Zbl 0131.27302

[15] M. Gerstenhaber & S. D. Schak - « A Hogde type decomposition for commutative algebras », J. Pure Appl. Algebra 48 (1987), p. 229-289. | MR 917209 | Zbl 0671.13007

[16] V. Ginsburg - « Calabi-Yau algebras », preprint arXiv:math/0612139.

[17] K. Gruher & P. Salvatore - « Generalized string topology operations », preprint arXiv:math.AT/0602210. | MR 2392316 | Zbl 1143.57012

[18] A. Hamilton & A. Lazarev - « Homotopy algebras and noncommutative geometry », preprint arXiv:math.QA/0410621. | MR 2462359

[19] J. D. S. Jones - « Cyclic homology and equivariant homology », Invent. Math. 87 (1987), p. 403-423. | MR 870737 | Zbl 0644.55005

[20] P. Lambrechts & D. Stanley - « Poincaré duality and commutative differential graded algebras », preprint arXiv:math/0701309. | Numdam | MR 2489632 | Zbl 1172.13009

[21] J.-L. Loday - « Opérations sur l'homologie cyclique des algèbres commutatives », Invent. Math. 96 (1989), p. 205-230. | MR 981743 | Zbl 0686.18006

[22] L. Menichi - « String topology for spheres », preprint arXiv:math/AT/0609304. | MR 2466078 | Zbl 1159.55004

[23] -, « Batalin-Vilkovisky algebras and cyclic cohomology of Hopf algebras », K-Theory 32 (2004), p. 231-251. | MR 2114167 | Zbl 1101.19003

[24] S. A. Merkulov - « De Rham model for string topology », Int. Math. Res. Not. (2004), p. 2955-2981. | MR 2099178 | Zbl 1066.55008

[25] A. Stacey - « The differential topology of loop spaces », preprint arXiv:math.DG/0510097.

[26] J. Stasheff - « The intrinsic bracket on the deformation complex of an associative algebra », J. Pure Appl. Algebra 89 (1993), p. 231-235. | MR 1239562 | Zbl 0786.57017

[27] D. Sullivan - « Open and closed string field theory interpreted in classical algebraic topology », in Topology, geometry and quantum field theory, London Math. Soc. Lecture Note Ser., vol. 308, Cambridge Univ. Press, 2004, p. 344-357. | MR 2079379 | Zbl 1088.81082

[28] T. Tradler - « The BV algebra on Hochschild cohomology induced by infinity inner products », preprint arXiv:math.QA/0210150.

[29] T. Tradler & M. Zeinalian - « Infinity structure of Poincaré duality spaces », Algebr. Geom. Topol. 7 (2007), p. 233-260, Appendix by Dennis Sullivan. | MR 2308943 | Zbl 1137.57025

[30] D. Vaintrob - « The string topology BV algebra, Hochschild cohomology and the Goldman bracket on surfaces », preprint arXiv:math/0702859.

[31] M. Vigué-Poirrier - « Homologie de Hochschild et homologie cyclique des algèbres différentielles graduées », Astérisque 191 (1990), p. 7, 255-267, International Conference on Homotopy Theory (Marseille-Luminy, 1988). | MR 1098974 | Zbl 0728.19003

[32] -, « Décompositions de l’homologie cyclique des algèbres différentielles graduées commutatives », K-Theory 4 (1991), p. 399-410. | MR 1116926 | Zbl 0731.19004

[33] M. Vigué-Poirrier & D. Burghelea - « A model for cyclic homology and algebraic K-theory of 1-connected topological spaces », J. Differential Geom. 22 (1985), p. 243-253. | MR 834279 | Zbl 0595.55009

[34] M. Vigué-Poirrier & D. Sullivan - « The homology theory of the closed geodesic problem », J. Differential Geometry 11 (1976), p. 633-644. | MR 455028 | Zbl 0361.53058